Thunderstorm Wind, Fayette
- When
- July 4, 6:30 PM EST
- Where
- Fayette County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -79.633
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 4, 4:05 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
505 PM EDT FRI JUL 4 2003
ZONE FORECAST UPDATED TO EXPAND FLOOD WATCH TO THE MASON-DIXON LINE
IN PENNSYLVANIA AND ALSO ADJOINING OHIO AND WEST VIRGINIA COUNTIES
ON THE OHIO RIVER.
EAST-WEST BAND OF STORMS MOVING SOUTH AT 20 KNOTS...WILL MERGE WITH
NORTH-SOUTH BAND OF STORMS MOVING EAST OF 40 KNOTS. THIS MERGER WILL
ENHANCE HIGH WINDS AND HEAVY RAIN WITH THE THUNDERSTORMS. MERGER OF
THUNDERSTORMS CAN AFFECT THE PITTSBURGH AND WASHINGTON AREAS UNTIL
7-730 PM...AND THE GREENSBURG AND UNIONTOWN AREAS BETWEEN 630-830PM.
...GIORDANO
.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL 9 PM.
FLOOD WATCH UNTIL 9 PM EXTREME EAST.
PA...SEVERE THUNDERSTORM WATCH UNTIL 9 PM.
FLOOD WATCH UNTIL 9 PM..
WV...SEVERE THUNDERSTORM WATCH UNTIL 9 PM.
FLOOD WATCH UNTIL 9 PM NORTHERN PANHANDLE.
LAGMDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031150- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 550 AM EDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE NORTHERN HALF OF WESTERN PENNSYLVANIA...MAINLY NORTH OF PITTSBURGH...AND IN NORTHERN PORTIONS OF EAST CENTRAL OHIO FROM COSHOCTON TO CARROLLTON TO EAST PALESTINE. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. DANGEROUS LIGHTNING AND HAIL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...MAINLY SOUTH OF INTERSTATE 80 IN WESTERN PENNSYLVANIA...AND FOR ALL OF EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. AGAIN THE MAIN THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION AGAIN TUESDAY AS A COLD FRONT MOVES INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FOR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
546 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0537 PM HANOVERTON OH WIND DAMAGE
07/04/03 COLUMBIANA TREES DOWN IN HANOVERTON.
PONDING OF WATER ON
INTERSECTION OF ROUTE 30
AND ROUTE 9. POWERLINES
DOWN 1.5 MILES NORTH OF
HANOVERTON ON ROUTE 9.
0537 PM HANOVERTON OH WIND DAMAGE
07/04/03 COLUMBIANA TREES DOWN IN HANOVERTON.
PONDING OF WATER AT
INTERSECTION OF ROUTES 30
AND 9. POWERLINES DOWN 1.5
MILES NORTH OF HANOVERTON
ON ROUTE 9 REPORTED BY
SKYWARN SPOTTERS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
601 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM 2 N CAMBRIDGE OH WIND DAMAGE
07/04/03 GUERNSEY LARGE TREE DOWN ON OLD
21REPORTED BY EMERGENCY
MANAGEMENT
0546 PM TAPPAN LAKE OH WIND DAMAGE
07/04/03 HARRISON LARGE TREE DOWN REPORTED
BY LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
615 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0604 PM HOPEWELL PA 58 MPH TSTM WIND GUST
07/04/03 BEAVER SKYWARN SPOTTERS REPORTED
NUMEROUS TREE LIMBS DOWN.
0606 PM NEW BRIGHTON PA MPH TSTM WIND GUST
07/04/03 BEAVER TREES DOWN ON ELMBROOK
ROAD REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
628 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM MORNING SIDE PA 1.00 INCH HAIL
07/04/03 ALLEGHENY REPORTED BY EMERGENCY
MANAGEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
719 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM PITTSBURGH PA FLASH FLOODS
07/04/03 ALLEGHENY NUMEROUS ROADS UNDERPASSES
AND SMALL STREAMS AND
CREEKS FLOODED REPORTED BY
LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
727 PM EDT FRI JUL 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM BELLEVERNON PA WIND DAMAGE
07/04/03 WESTMORELAND NUMEROUS TREES AND WIRES
DOWN IN NORTHERN
BELLEVERNON AND MONNESSON
REPORTED BY LAW ENFORCEMENT
0637 PM ELLSWORTH PA WIND DAMAGE
07/04/03 WASHINGTON LARGE TREES DOWN ON RT.
917 REPORTED BY SKYWARN
SPOTTERSThe Pittsburgh radar (KPBZ), 84 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369630.